Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 8, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 18, 2013, 4:03 AM CDT for 17 counties in Kansas. It took effect at Apr 18, 2013, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 18, 2013, 9:00 AM CDT
- Expired
- Apr 18, 2013, 4:24 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS73 KICT 180903 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 403 AM CDT THU APR 18 2013 ...STRONG NORTHWEST WINDS TO SPREAD ACROSS CENTRAL AND SOUTH- CENTRAL KANSAS THIS MORNING THAT WILL USHER MUCH COLDER RECORD SETTING COLD TEMPERATURES TO THESE SAME AREAS LATE TONIGHT... KSZ052-053-068-069-082-083-091>093-182315- /O.NEW.KICT.FZ.W.0001.130419T0800Z-130419T1400Z/ /O.NEW.KICT.WI.Y.0008.130418T1400Z-130419T0100Z/ MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 403 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * WINDS...WILL INCREASE TO A SUSTAINED 30 MPH WITH GUSTS AROUND 40 MPH LIKELY. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH-PROFILE VEHICLES OR ON MOTOR CYCLES. ANY PROPERTY LEFT OUTDOORS...SUCH AS TRASH CONTAINERS AND THOSE ON FRONT PORCHES...MAY BE BLOWN ABOUT IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR MOTOR CYCLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067-182315- /O.NEW.KICT.FZ.W.0001.130419T0300Z-130419T1400Z/ /O.NEW.KICT.WI.Y.0008.130418T1400Z-130419T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 403 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * WINDS...WILL INCREASE TO A SUSTAINED 30 MPH WITH GUSTS AROUND 40 MPH LIKELY. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH-PROFILE VEHICLES OR ON MOTOR CYCLES. ANY PROPERTY LEFT OUTDOORS...SUCH AS TRASH CONTAINERS AND THOSE ON FRONT PORCHES...MAY BE BLOWN ABOUT IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR MOTOR CYCLES. USE EXTRA CAUTION. && $$ ES
2 follow-up statements
102 WWUS73 KICT 182037 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT THU APR 18 2013 KSZ052-053-068-069-082-083-091>093-191045- /O.CON.KICT.FZ.W.0001.130419T0800Z-130419T1400Z/ /O.CON.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/ MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 337 PM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED 30 MPH WITH GUSTS AROUND 40 MPH LIKELY. * TEMPERATURES...OVERNIGHT LOWS OF 26 TO 28 DEGREES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH- PROFILE VEHICLES OR ON MOTOR CYCLES. THE COLD TEMPERATURES COULD KILL SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR MOTOR CYCLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067-191045- /O.CON.KICT.FZ.W.0001.130419T0300Z-130419T1400Z/ /O.CON.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 337 PM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED 30 MPH WITH GUSTS AROUND 40 MPH LIKELY. * TEMPERATURES...OVERNIGHT LOWS OF 24 TO 26 DEGREES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH- PROFILE VEHICLES OR ON MOTOR CYCLES. THE COLD TEMPERATURES COULD KILL SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR MOTOR CYCLES. USE EXTRA CAUTION. && $$ LAWSON
499 WWUS73 KICT 182124 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT THU APR 18 2013 KSZ052-053-068-069-082-083-091>093-191130- /O.CAN.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/ /O.CON.KICT.FZ.W.0001.130419T0800Z-130419T1400Z/ MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 424 PM CDT THU APR 18 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT AND REMAIN BELOW FREEZING UNTIL AROUND 9 AM FRIDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS OF 26 TO 28 DEGREES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...THE COLD TEMPERATURES COULD KILL SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ032-033-047>051-067-191130- /O.CAN.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/ /O.CON.KICT.FZ.W.0001.130419T0300Z-130419T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 424 PM CDT THU APR 18 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING THIS EVENING AND REMAIN BELOW FREEZING UNTIL AROUND 9 AM FRIDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS OF 24 TO 26 DEGREES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * IMPACTS...THE COLD TEMPERATURES COULD KILL SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:45 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 18, 3:45 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT THU APR 18 2013 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 345 AM CDT THU APR 18 2013 HIGHLIGHTS: 1) WIND ADVISORY IS BEING ISSUED FOR ALL OF CNTRL & SC KS FROM 9AM-8PM TODAY. 2) FREEZE WARNING BEING ISSUED FOR ALL OF CNTRL & SC KS FROM TONIGHT TO FRI MORNING. 3) FLOOD WATCH IS BEING CANCELLED FOR SE KS. 4) WINTER WEATHER ADVISORY WILL EXPIRE ON SCHEDULE AT 7AM. TODAY: THE NUMEROUS SHRA & EMBEDDED TS THAT HAVE OCCURRED OVER MOST AREAS ARE CONFINED TO ERN KS EARLY THIS MORNING WHILE A FEW FLURRIES HAVE BEEN VISITING CNTRL KS. THE UPR-DECK TROF THAT HAS PLAYED A VITAL ROLE WITH ALL FACETS OF SEVERE/SIGNIFICANT WEATHER IS PUSHING E OVER THE TX & OK PANHANDLES ON SCHEDULE. AS SUCH MOST FACETS OF INHERITED FORECAST HAVE BEEN KEPT INTACT. THE MOST 2 SIGNIFICANT ADDITIONS ARE THAT A WIND ADVISORY IS BEING ISSUED FOR ALL OF CNTRL & SC KS FROM 9AM-8PM WHERE NW 25-35MPH SUSTAINED SPEEDS ARE LIKELY AS THE DEEP CYCLONE CONTINUES TO STRENGTHEN AS IT MOVES NE TOWARD THE UPPR MS VALLEY. THE DURATION MAY BE LENGTHY BUT LWR-DECK GRADIENT REMAINS RATHER TIGHT TIL EARLY THIS EVENING...SO DECIDED TO 'AIR' ON THE SIDE OF CAUTION. THE 2ND IS THAT A FREEZE WARNING IS BEING ISSUED FOR CNTRL & SC KS WHERE LOWS IN MID-UPR 20S ARE LIKELY. EXTENSIVE LOW CLOUDS WRAPPING AROUND DEPARTING BUT CONTINUALLY STRENGTHENING SFC CYCLONE HAVE KEPT TEMPS IN CHECK. LATEST RIVER FORECASTS FOR SE KS DEPICT GREATEST RISES IN AREA RIVERS JUST BRUSHING FLOOD STAGES. AS SUCH FLOOD WARNING FOR SE KS THAT HAD BEEN IN EFFECT TIL 7AM IS BEING CANCELLED. TONIGHT: SKIES TO CLEAR IN W-E MANNER LATE TONIGHT AS THE INTENSE CYCLONE SURGES NE OVER THE GREAT LAKES. WITH WINDS RAPIDLY DIMINISHING AS THEY BACK TO A W/NW COMPONENT ALL OF KICT COUNTRY WILL CHILL OUT WITH TEMPS THAT ARE LIKELY TO SET RECORDS IN MANY AREAS (ESPECIALLY WICHITA WHERE THE RECORD LOW IS 32F.) FRI-SAT: WARMER WEATHER SLATED FOR ALL AREAS AS THE NEXT MID-UPR SHORTWAVE MOVING SE FROM THE NRN ROCKIES STRENGTHENS AS IT APPROAOCHES WRN KS. THIS WOULD INDUCE LWR-DECK CYCLOGENESIS OVER THE WRN PLAINS ENABLING SLY FLOW TO GRADUALLY INCREASE. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 345 AM CDT THU APR 18 2013 STILL ANTICIPATE A FAIRLY PROLONGED PERIOD OF SHRA WITH A FEW TSRA AS A COUPLE MORE FAIRLY STRONG MID-UPR SHORTWAVES VENTURE SE FROM THE NRN ROCKIES ON SUN & MON WITH BOTH MOVG IN MORE ELY MANNER OVER KS. THE 2ND WAVE WILL SWEEP A COLD FRONT SE ACROSS KS ON MON THAT'LL BRING ANOTHER PERIOD OF UNSEASONABLY COOL WEATHER TO KICT COUNTRY. IT WON'T BE NEARLY AS COLD AS TONIGHT BUT LOWS OF 30-35F ARE LIKELY TUE NGT/EARLY WED MORNING. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1226 AM CDT THU APR 18 2013 AREAS OF SHOWERS/THUNDERSTORMS WILL GRADUALLY EXIT THE REGION TO THE EAST AS THE OVERNIGHT PROGRESSES...AS A STRONG UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THINKING ACTIVITY THE REMAINDER OF THE NIGHT WILL BE MOST WIDESPREAD AT KCNU. FURTHER NORTHWEST AT KRSL...WILL LIKELY SEE A PERIODIC WINTRY MIX OF LIGHT SLEET...SNOW AND PERHAPS PATCHY FREEZING DRIZZLE. SLEET/SNOW ACCUMULATIONS WILL LIKELY ONLY BE A FEW TENTHS OF AN INCH AT BEST...AND ICE ACCUMULATIONS ON ELEVATED SURFACES SHOULD BE LITTLE IF ANY. OTHERWISE...IFR TO LOW MVFR CIGS WILL GRADUALLY GIVE WAY TO VFR CIGS BY MID TO LATE MORNING THURSDAY ALL AREAS. ADDITIONALLY...STRONG AND GUSTY NORTHWEST WINDS WILL PREVAIL THROUGH THURSDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 26 59 37 / 10 0 0 0 HUTCHINSON 41 25 59 37 / 20 0 0 0 NEWTON 40 25 58 36 / 20 0 0 0 ELDORADO 43 26 58 37 / 10 0 0 0 WINFIELD-KWLD 45 27 59 38 / 10 0 0 0 RUSSELL 39 24 57 36 / 40 0 0 0 GREAT BEND 39 24 58 35 / 30 0 0 0 SALINA 41 24 58 36 / 30 0 0 0 MCPHERSON 40 25 58 35 / 30 0 0 0 COFFEYVILLE 50 31 60 34 / 50 0 0 0 CHANUTE 46 30 58 36 / 50 10 0 0 IOLA 45 29 58 36 / 40 10 0 0 PARSONS-KPPF 48 31 59 34 / 50 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM CDT FRIDAY FOR KSZ052-053-068- 069-082-083-091>093. WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR KSZ032- 033-047-048-050-067-082. FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY FOR KSZ032-033-047>051-067. &&
Hazardous weather outlook, Apr 17, 11:21 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1121 PM CDT WED APR 17 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1121 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE EASTERN HALF OF KANSAS OVERNIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF DIME TO QUARTER SIZE HAIL. ADDITIONALLY...AREAS OF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING OVER SOUTHEAST KANSAS. PLEASE REFER TO THE FLOOD WATCH FOR FURTHER DETAILS. STRONG NORTH WINDS AND A LIGHT WINTRY MIX WILL AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. THE PRECIPITATION COULD FALL AS A MIX OF SLEET...FREEZING DRIZZLE AND LIGHT SNOW. PLEASE REFER TO THE WINTER WEATHER ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LIGHT WINTRY PRECIPITATION AND GUSTY NORTH WINDS WILL LINGER ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS ON THURSDAY MORNING. LITTLE IF ANY SNOW AND ICE ACCUMULATION IS EXPECTED. RECORD COLD TEMPERATURES OF 25 TO 30 DEGREES ARE LIKELY OVER MOST AREAS THURSDAY NIGHT AND FRIDAY MORNING. A FREEZE WARNING MAY BE REQUIRED...ESPECIALLY FOR CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON SATURDAY AFTERNOON ACROSS MUCH OF THE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH NEXT TUESDAY. AT THIS TIME THE RISK FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Special weather statement, Apr 17, 11:04 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT WED APR 17 2013
KSZ048-180430-
ELLSWORTH-
1104 PM CDT WED APR 17 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LORRAINE...OR 9 MILES SOUTHWEST
OF ELLSWORTH...AND MOVING NORTH AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3885 9798 3852 9809 3852 9812 3858 9847
3885 9836
TIME...MOT...LOC 0404Z 197DEG 53KT 3868 9830
PEARCELocal storm report, Apr 17, 11:06 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL NE ELLSWORTH 38.74N 98.23W
04/17/2013 E0.50 INCH ELLSWORTH KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES PEA TO MARBLE SIZE HAIL WHICH
WAS BEGINNING TO COVER THE GROUND.
&&
VJPSpecial weather statement, Apr 18, 1:05 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
105 AM CDT THU APR 18 2013
KSZ069-083-180630-
BUTLER-SEDGWICK-
105 AM CDT THU APR 18 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES...
AT 102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ROSE HILL...OR 15 MILES SOUTHEAST OF
DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 60 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3756 9731 3792 9702 3775 9656 3747 9676
3747 9706
TIME...MOT...LOC 0605Z 228DEG 54KT 3758 9710Special weather statement, Apr 18, 1:31 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 131 AM CDT THU APR 18 2013 KSZ052-053-069-180700- BUTLER-CHASE-MARION- 131 AM CDT THU APR 18 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES... AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF POTWIN...OR 7 MILES NORTHWEST OF EL DORADO...AND MOVING NORTHEAST AT 65 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3830 9689 3815 9648 3778 9682 3784 9713 TIME...MOT...LOC 0631Z 211DEG 57KT 3793 9691
Special weather statement, Apr 18, 1:51 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT THU APR 18 2013
KSZ052-053-180730-
CHASE-MARION-
151 AM CDT THU APR 18 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE AND MARION COUNTIES...
AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BURNS...OR 19 MILES
SOUTHEAST OF MARION...AND MOVING NORTHEAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3847 9635 3808 9661 3808 9669 3810 9692
3852 9678
TIME...MOT...LOC 0651Z 211DEG 48KT 3816 9680The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:06 PM CDT | Special Weather Statement | ICT | Butler | 39 min |
| Apr 17, 8:22 PM CDT | Special Weather Statement | ICT | Rice | 23 min |
| Apr 17, 8:42 PM CDT | Special Weather Statement | ICT | Chase | 48 min |
| Apr 17, 8:43 PM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 47 min |
| Apr 17, 9:02 PM CDT | Special Weather Statement | ICT | Lincoln | 43 min |
| Apr 17, 9:51 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
| Apr 17, 10:00 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery | 60 min |
| Apr 17, 11:04 PM CDT | Special Weather Statement | ICT | Ellsworth | 26 min |
| Apr 18, 1:05 AM CDT | Special Weather Statement | ICT | Butler | 25 min |
| Apr 18, 1:31 AM CDT | Special Weather Statement | ICT | Butler | 29 min |
| Apr 18, 1:51 AM CDT | Special Weather Statement | ICT | Chase | 39 min |
| Apr 18, 4:03 AM CDT | Freeze Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.